Alert archive / Oregon / Wind Advisories in 2015

Wind Advisory 28, NWS Pendleton, OR

October 30, 20156 counties in Washington; 9 counties in Oregon

NWS Pendleton, OR issued this wind advisory at Oct 30, 2015, 10:24 PM PDT for 6 counties in Washington; 9 counties in Oregon. It took effect at Oct 31, 2015, 9:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2015, 10:24 PM PDT (05:24 UTC)
In effect from
Oct 31, 2015, 9:00 AM PDT
Expired
Oct 31, 2015, 7:00 PM PDT
In force
10 hr
Issued by
NWS Pendleton, OR

Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 90 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 5.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2015-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2015-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

609 
WWUS76 KPDT 310524
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1024 PM PDT FRI OCT 30 2015

...VERY WINDY CONDITIONS EXPECTED SATURDAY ACROSS PORTIONS OF THE
AREA...

A STORM SYSTEM WILL MOVE ACROSS THE REGION TOMORROW AND TIGHTEN
PRESSURE GRADIENTS ACROSS THE TWO STATE AREA. IN ADDITION TO THE RAIN
SHOWERS...VERY WINDY CONDITIONS CAN BE EXPECTED WITH SUSTAINED
WINDS BETWEEN 20 TO 30 MPH AND GUSTS AROUND 45 MPH.


ORZ044-507-508-510-WAZ028-029-521-311700-
/O.NEW.KPDT.WI.Y.0028.151031T1600Z-151101T0200Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DUFUR...
MAUPIN...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...
WALLA WALLA...GOLDENDALE...BICKLETON
1024 PM PDT FRI OCT 30 2015

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM PDT SATURDAY.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THE WINDS WILL INCREASE BY MID SATURDAY MORNING AND
  CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING.

* IMPACTS...DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND
  CROSS WINDS. ANY LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS
  COULD SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

VP
3 follow-up statements
493 
WWUS76 KPDT 311023
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
323 AM PDT SAT OCT 31 2015

...VERY WINDY CONDITIONS EXPECTED TODAY ACROSS PORTIONS OF THE
AREA...

A STORM SYSTEM WILL MOVE ACROSS THE REGION TODAY AND TIGHTEN
PRESSURE GRADIENTS. IN ADDITION TO THE RAIN SHOWERS...VERY WINDY
CONDITIONS CAN BE EXPECTED WITH SUSTAINED WINDS OF 25 TO 35 MPH
WITH GUSTS TO AROUND 50 MPH.

ORZ044-507-508-510-WAZ028-029-521-312200-
/O.CON.KPDT.WI.Y.0028.151031T1600Z-151101T0200Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DUFUR...
MAUPIN...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...
WALLA WALLA...GOLDENDALE...BICKLETON
323 AM PDT SAT OCT 31 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
PDT THIS EVENING...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE WINDS WILL INCREASE BY MID MORNING AND CONTINUE
  THROUGH THIS AFTERNOON INTO EARLY THIS EVENING.

* IMPACTS...DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND 
  CROSS WINDS. ANY LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS 
  COULD SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
751 
WWUS76 KPDT 312010
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
110 PM PDT SAT OCT 31 2015

...VERY WINDY CONDITIONS INTO THE EVENING...

ORZ511-010200-
/O.EXA.KPDT.WI.Y.0028.000000T0000Z-151101T0200Z/
CENTRAL OREGON-
INCLUDING THE CITIES OF...MADRAS...PRINEVILLE...REDMOND
110 PM PDT SAT OCT 31 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE WINDS WILL CONTINUE THROUGH THIS AFTERNOON INTO
  EARLY THIS EVENING.

* IMPACTS...DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND 
  CROSS WINDS. ANY LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS 
  COULD SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ044-507-508-510-WAZ028-029-521-010200-
/O.CON.KPDT.WI.Y.0028.000000T0000Z-151101T0200Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DUFUR...
MAUPIN...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...
WALLA WALLA...GOLDENDALE...BICKLETON
110 PM PDT SAT OCT 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE WINDS WILL CONTINUE THROUGH THIS AFTERNOON INTO
  EARLY THIS EVENING.

* IMPACTS...DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND 
  CROSS WINDS. ANY LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS 
  COULD SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
746 
WWUS76 KPDT 010202
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
702 PM PDT SAT OCT 31 2015

ORZ044-507-508-510-511-WAZ028-029-521-010315-
/O.EXP.KPDT.WI.Y.0028.000000T0000Z-151101T0200Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DUFUR...
MAUPIN...MADRAS...PRINEVILLE...REDMOND...CONNELL...PROSSER...
TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE...
BICKLETON
702 PM PDT SAT OCT 31 2015

...WIND ADVISORY HAS EXPIRED...

BREEZY SOUTHWEST WINDS WILL CONTINUE IN SOME LOCATIONS TONIGHT
INTO SUNDAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 30, 9:30 PM PDT, 54 minutes earlier.

Area forecast discussion, Oct 30, 9:30 PM PDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
930 PM PDT FRI OCT 30 2015

.UPDATE...THE LATEST RADAR WAS SHOWING AN AREA OF SHOWERS
REDEVELOPING ALONG THE FOOTHILLS OF THE BLUE MOUNTAINS AND WILL MOVE
EAST INTO THE BLUE/WALLOWAS MTNS TONIGHT. MEANWHILE ANOTHER LARGE
AREA OF RAIN WAS STRIKING MOSTLY THE WA CASCADES. A SIGNIFICANT RAIN
SHADOWING EFFECT WAS OCCURRING AND DRY CONDITIONS WERE ACROSS
PORTIONS OF THE BASIN AND SOME ADJUSTMENTS WERE MADE IN THE FORECAST
TO REFLECT THIS. OTHERWISE THE NORTHERN HALF OF THE ZONES WILL HAVE
THE BETTER CHANCES OF PCPN AND ESPECIALLY IN THE AREA MOUNTAINS
OVERNIGHT. ANOTHER CHALLENGE WILL BE WITH THE WINDS AND BREEZY TO
WINDY CONDITIONS CAN BE EXPECTED FOR LOCATIONS ACROSS THE TWO STATE
AREA INTO SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 500 PM PDT FRI OCT 30 2015/

SHORT TERM...TONIGHT THROUGH MONDAY...A WARM FRONT WILL CONTINUE TO
IMPACT THE FORECAST AREA OVERNIGHT AS IT LIFTS NORTH INTO
WASHINGTON. BEST CHANCE OF RAIN WILL BE ALONG THE CASCADE CREST AND
OVER THE EASTERN MOUNTAINS. STRONG WINDS ALOFT COMING OVER THE
CASCADES IS CREATING DOWNSLOPING ALONG THE EAST SLOPES AND OUT INTO
THE COLUMBIA BASIN THUS EXPECT VERY LITTLE RAIN IN THESE AREAS.
WINDY CONDITIONS WILL CONTINUE INTO THE EVENING AND THEN DECREASE
SLIGHTLY BUT STILL REMAIN BREEZY TO WINDY. THE WIND ADVISORY WILL
CONTINUE UNTIL 2Z. PRECIPITATION WILL DECREASE LATE TONIGHT AND
EARLY SATURDAY WITH THE WARM FRONT OVER NORTHERN
WASHINGTON...HOWEVER A COLD FRONT WILL MOVE INTO THE WASHINGTON
CASCADES AROUND MIDDAY AND THEN MOVE SOUTHEASTWARD THROUGH THE REST
OF THE FORECAST AREA IN THE AFTERNOON AND EVENING PERIOD. THIS MEANS
MOST OF THE FORECAST AREA WILL SEE SOME RAIN DURING THE TRICK OR
TREAT TIME PERIOD. ANOTHER PERIOD OF WINDY CONDITIONS IS EXPECTED
AHEAD OF AND DURING THE FRONTAL PASSAGE ON SATURDAY WHICH MAY NEED
SOME WIND ADVISORIES. WILL LET THE EVENING AND OR MIDNIGHT SHIFT
EVALUATE FURTHER AND MAKE DETERMINATION. PRECIPITATION WILL TAPER
OFF TO SHOWERS SUNDAY AND MONDAY AS AN UPPER LEVEL TROUGH WITH
COLDER AIR SETTLES IN BEHIND THE FRONTAL PASSAGE. SNOW LEVELS WILL
BE LOWERING TO 3500 TO 4500 FEET DURING THIS TIME SO EXPECT SOME
SNOW SHOWERS IN THE MOUNTAINS BUT WITH LOW ACCUMULATION POTENTIAL.

LONG TERM...MONDAY NIGHT THROUGH FRIDAY NIGHT...A MID/UPPER LEVEL
TROUGH WILL BE MOVING SOUTHEAST ACROSS FORECAST AREA MONDAY NIGHT
FOR A CHANCE OF PRECIPITATION IN THE MOUNTAINS WITH A SLIGHT CHANCE
OF RAIN AT LOWER ELEVATIONS. SNOW LEVELS WILL BE AROUND 4000 FT
ALONG THE EAST SLOPES OF THE CASCADES AND 4500-5000 FT IN THE BLUE
MOUNTAINS FOR MONDAY NIGHT. LIGHT SNOW ACCUMULATIONS OF 1-2 INCHES
ARE POSSIBLE MONDAY NIGHT ALONG THE EAST SLOPES OF THE CASCADES
ABOVE 4000 FT. LIGHT SNOW ACCUMULATIONS OF 1-2 INCHES WILL BE
POSSIBLE MONDAY NIGHT ABOVE 4500 FT IN THE MOUNTAINS OF NORTHEAST
OREGON. SOME WRAP AROUND MOISTURE ASSOCIATED WITH THE MID/UPPER
LEVEL TROUGH REMAINS OVER THE REGION DURING THE DAY ON TUESDAY FOR A
CHANCE OF SNOW IN THE BLUE MOUNTAINS WITH A SLIGHT CHANCE OF SNOW IN
CENTRAL OREGON INCLUDING THE OCHOCO MOUNTAINS AND THE MOUNTAINS IN
GRANT COUNTY. TUESDAY NIGHT THE UPPER TROUGH DEPARTS FORECAST AREA
YIELDING DRY CONDITIONS, ALTHOUGH I KEPT A SLIGHT CHANCE OF
OROGRAPHIC SNOW SHOWERS IN THE MOUNTAINS OF CENTRAL AND NORTHEAST
OREGON THROUGH TUESDAY NIGHT. FOR WEDNESDAY A MID/UPPER RIDGE OF
HIGH PRESSURE BUILDS OVER THE INTERIOR PACIFIC NORTHWEST FOR DRY
CONDITIONS PERSISTING FROM DAYBREAK WEDNESDAY THROUGH FRIDAY NIGHT.
POLAN

AVIATION...00Z TAFS...WARM FRONT OVERRUNNING PRECIPITATION WILL
BRING RAIN AT TIMES TO TAF SITES THIS EVENING. KRDM AND KBDN WILL
HAVE MVFR CONDITIONS DUE TO LOW CIGS AROUND 2500 FT AGL FROM 03Z TO
11Z TONIGHT. SUSTAINED WINDS OF 15 TO 25 KTS THROUGH REMAINDER OF
THIS AFTERNOON INTO THIS EVENING. WIND GUSTS OF 30 TO 35 KTS
EXPECTED AT ALL TAF SITES INTO THIS EVENING. WINDS WILL DIMINISH
SOME OVERNIGHT AND THEN INCREASE DURING THE DAY ON SATURDAY. IT WILL
BE VERY WINDY SATURDAY AT ALL TAF SITES WITH SUSTAINED WINDS OF 20
TO 30 KTS AND GUSTS OF 30 TO 40 KTS.  POLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  56  67  47  59 /  60  70  90  20
ALW  58  66  50  60 /  70  80  80  30
PSC  58  68  50  62 /  40  80  60  20
YKM  53  66  43  58 /  30  60  20  20
HRI  57  69  49  62 /  40  80  70  20
ELN  50  58  38  52 /  50  50  20  20
RDM  49  64  39  54 /  10  10  90  20
LGD  51  61  45  55 /  80  30  80  30
GCD  48  62  44  56 /  40  10  70  20
DLS  58  69  51  61 /  40  90  80  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

97/

Nearby

Wind Advisories in Oregon, 2015Wind Advisories in Washington, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.